Skip to content
My WebMD Sign In, Sign Up
Pain in skin around head of penis
avatar
Parkthelink posted:
Hello, I have a question about something that has started up today, but has a few months worth leading up to it.

I've recently had to cut back on the amount that I masturbate due to fear of injuring my penis. I took a long break and became sexually active with myself and my partner again shortly after. However, since moving to a new location I've had an issue where the skin of my penis is rolling up around the head (like I have foreskin, even though I am circumcised). Since this has begun, the skin around the ridge of my penis's head has become 'sticky' for lack of a better term. If I am erect, this feeling around my skin goes away.

Today, I woke up and discovered upon peeling back the skin that it was painful on one side. Quite a bit painful, actually, but only in the skin, and once pulled back, the skin stopped hurting. If I have an erection, there is no discomfort at all. There is no extreme redness or swelling as far as I can tell, only the visible lymph channels underneath the skin. I have gained about 20 pounds since started school so I had assumed that perhaps this was the reason my skin has been rolling up lately. I shower diligently and thoroughly clean my penis, but the 'sticky' feeling won't go away unless I am erect.

Any advice on how to handle this? The pain is my primary concern. I have suspected some kind of fungal infection, perhaps, as it can't be STD related due to my being tested recently with clean results. I am worried the pain will only get worse but seeing a specialist is too far out of my budget at the moment.
Reply
 
avatar
counterso responded:
It sounds as though you may have some lymphangitis which is causing the skin to inflame (get puffy) especially around the corona of your penis. It's quite possible you are being too aggressive with your masturbation or too frequent. The penis is not a steel rod, actually it is exceptionally delicate, and if you abuse it by not using lubrication, or simply handle it too much/often, it will get irritated.

I don't know exactly what you mean by sticky, because it doesn't sound like you're describing a fluid or waxy substance, more of a sensation. This kind of adhesion sensation can be internal, especially if the skin is inflamed, and what you'd be feeling there is the tugging of the over-inflated skin from its attachments.

Unfortunately, if this is the case, the only solution is to refrain from all handling and use of your penis for anything other than the necessary urination. It can take 2-3 months to resolve this kind of inflammatory issue because the lymph channels do not have a pump and take a while to settle down. Any further irritation just causes more inflammatory response and longer time to heal.

You didn't mention any kind of allergies, so it is assumed you don't have a mild latex allergy or some allergy to a new detergent in your clothes, or some soap from bathing.

If you do have a discharge from the skin, you should actually see a doctor. It's not safe to use some OTC medications used for skin infections on your genitals, and only appropriate to use the right ones for an actual condition, not guessing.

Regardless, the point here is that your penis is delicate, and when you mistreat it, you will cause yourself an injury which will take considerable time to heal.

As far as weight gain, belly fat shortens your apparent penis length by about an inch per 30 pounds, however this does not cause you to "create" foreskin. It only refers to the distance between your skin surface and your pubic bone where your penis anchors.


Spotlight: Member Stories

65 years young and just trying to do the right thing. At my age I just can't afford any mistakes.

Helpful Tips

Skin burning in my left waist area at belt level
Does any professional know about a condition with symptoms of skin burning in my left waist area at pants belt level? I have had this for ... More
Was this Helpful?
43 of 64 found this helpful

Related News

There was an error with this newsfeed

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.